In this article, we develop an invariant subspace method for a system of time-fractional nonlinear partial differential equations in \((1+2)\) dimensions. Efficacy of the method is demonstrated by solving coupled system of nonlinear time-fractional diffusion equations and coupled system of time-fractional Burger’s equations in higher dimensions. Furthermore, the algorithmic approach to find more than one invariant subspace is proposed and corresponding exact solutions are constructed.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
Tax calculation will be finalised during checkout.
Alhendi FA, Alderremy AA (2016) Numerical solutions of three-dimensional coupled Burgers’ equations by using some numerical methods. J Appl Math Phys 4(11):2011–2030
Artale Harris P, Garra R (2013) Analytic solution of nonlinear fractional Burgers-type equation by invariant subspace method. Nonlinear Stud 20(4):471–481
Artale Harris P, Garra R (2014) Nonlinear time-fractional dispersive equations. Commun Appl Indus Math 6(1):1–14. https://doi.org/10.1685/journal.caim.487
Baleanu D, Diethelm K, Scalas E, Trujillo J (2012) Fractional calculus: models and numerical methods. World Scientific, Singapore
Choudhary S, Daftardar-Gejji V (2017) Invariant subspace method: a tool for solving fractional partial differential equations. Fract Calc Appl Anal 20(2):477–493
Choudhary S, Daftardar-Gejji V (2019) Solving systems of multi-term fractional PDEs: Invariant subspace approach. Int J Model Simul Sci Comput 10(1):1941010 (25 pages)
Dehghan M, Manafian J, Saadatmandi A (2010) Solving nonlinear fractional partial differential equations using the homotopy analysis method. Numer Methods Partial Differ Equ Int J 26(2):448–479
Diethelm K (2010) The analysis of fractional differential equations: an application-oriented exposition using differential operators of Caputo type. Springer, New York
Galaktionov VA, Svirshchevskii SR (2006) Exact solutions and invariant subspaces of nonlinear partial differential equations in mechanics and physics. CRC Press, Boca Raton
Gazizov RK, Kasatkin AA (2013) Construction of exact solutions for fractional order differential equations by the invariant subspace method. Comput Math Appl 66(5):576–584
Hashemi M (2018) Invariant subspaces admitted by fractional differential equations with conformable derivatives. Chaos Solitons Fractals 107:161–169
Jiang J, Feng Y, Li S (2018) Exact solutions to the fractional differential equations with mixed partial derivatives. Axioms 7(1):10
Liu H (2018) Invariant subspace classification and exact solutions to the generalized nonlinear D-C equation. Appl Math Lett 83:164–168
Ma WX (2012) A refined invariant subspace method and applications to evolution equations. Sci China Math 55(9):1769–1778
Ma WX (2019) Lump and interaction solutions to linear (4+1)-dimensional PDEs. Acta Mathematica Scientia 39(2):498–508
Ma WX (2019) A search for lump solutions to a combined fourth-order nonlinear PDE in (2+1)-dimensions. J Appl Anal Comput 9:1–15
Ma WX, Zhou Y (2018) Lump solutions to nonlinear partial differential equations via Hirota bilinear forms. J Differ Equ 264(4):2633–2659
Odibat Z, Momani S (2008) A generalized differential transform method for linear partial differential equations of fractional order. Appl Math Lett 21(2):194–199
Ouhadan A, El Kinani E (2016) Invariant subspace method and some exact solutions of time fractional modified Kuramoto-Sivashinsky equation. Br J Math Comput Sci 15(4):1–10. https://doi.org/10.9734/BJMCS/2016/25215
Podlubny I (1998) Fractional differential equations: an introduction to fractional derivatives, fractional differential equations, to methods of their solution and some of their applications, vol 198. Elsevier, New York
Prakash P, Sahadevan R (2017) Lie symmetry analysis and exact solution of certain fractional ordinary differential equations. Nonlinear Dyn 89(1):305–319
Qu C, Zhu C (2009) Classification of coupled systems with two-component nonlinear diffusion equations by the invariant subspace method. J Phys A Math Theor 42(47):475201
Rui W (2018) Idea of invariant subspace combined with elementary integral method for investigating exact solutions of time-fractional NPDEs. Appl Math Comput 339:158–171
Sahadevan R, Bakkyaraj T (2015) Invariant subspace method and exact solutions of certain nonlinear time fractional partial differential equations. Fract Calc Appl Anal 18(1):146–162
Sahadevan R, Prakash P (2016) Exact solution of certain time fractional nonlinear partial differential equations. Nonlinear Dyn 85(1):659–673
Sahadevan R, Prakash P (2017) Exact solutions and maximal dimension of invariant subspaces of time fractional coupled nonlinear partial differential equations. Commun Nonlinear Sci Numer Simulat 42:158–177
Sahadevan R, Prakash P (2017) On Lie symmetry analysis and invariant subspace methods of coupled time fractional partial differential equations. Chaos Solitons Fract 104:107–120
Song J, Shen S, Jin Y, Zhang J (2013) New maximal dimension of invariant subspaces to coupled systems with two-component equations. Commun Nonlinear Sci Numer Simulat 18(11):2984–2992
Suleman M, Wu Q, Abbas G (2016) Approximate analytic solution of (2+ 1) dimensional coupled differential Burger’s equation using Elzaki homotopy perturbation method. Alex Eng J 55(2):1817–1826
Zhu C, Qu C (2016) Invariant subspaces of the two-dimensional nonlinear evolution equations. Symmetry 8(11):128
The authors thank the anonymous referees for their valuable suggestions and comments. Sangita Choudhary acknowledges the National Board for Higher Mathematics, India, for the award of Research Fellowship.
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
Communicated by Vasily E. Tarasov.
About this article
Cite this article
Choudhary, S., Prakash, P. & Daftardar-Gejji, V. Invariant subspaces and exact solutions for a system of fractional PDEs in higher dimensions. Comp. Appl. Math. 38, 126 (2019). https://doi.org/10.1007/s40314-019-0879-4
- Invariant subspace method
- Coupled system of time-fractional PDEs
- Exact solutions
Mathematics Subject Classification
- Primary: 26A33
- Secondary: 35R11